Kentucky, 2013Damaging Winds in Kentucky, May 21, 2013
May 21, 2013 · NWS LMK · 2 events in 1 county or zone
A weak shortwave moved across southern Kentucky on May 21st. During the early afternoon hours, a broken line of storms developed along Interstate 65 near Bowling Green.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave moved across southern Kentucky on May 21st. During the early afternoon hours, a broken line of storms developed along Interstate 65 near Bowling Green. This line expanded to the north and south as it moved across central Kentucky during the mid-afternoon. By late afternoon the northern end of this line moved through Lexington and the southern Bluegrass Region. Strong instability combined with moderate winds aloft brought isolated damaging winds to central Kentucky and the Bluegrass Region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 21, 2:31 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, May 21, 2:31 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT TUE MAY 21 2013
.Short Term (Tonight through Wednesday night)...
Issued at 315 PM EDT Tue May 21 2013
A difficult and complicated forecast as a storm system approaches
from the Plains...
A parade of MCSs has taken shape in the WSW flow from the southern
Plains into the Ohio and Tennessee Valleys. One MCS dissipated as it
moved across Kentucky this morning, and the next MCS in line has a
leading convective line extending from just SE of Elizabethtown,
southward into middle Tennessee. Near-severe wind gusts have been
observed already, and the potential remains for SVR winds in an
unstable and mostly unidirectionally-sheared environment. Hail is a
lesser threat, and tornado threat will be very minimal.
Expect showers and storms to continue for the next few hours, and
will try to delineate between the more numerous storms south of the
Bluegrass Parkway and the hit-and-miss activity that remains
possible farther north, but has not developed yet.
The evening looks to be dry as the heating of the day will be lost,
and we will be in a lull between systems. POPs will ramp up again
toward morning, especially in the west as low-level jetting
increases and fuels yet another MCS.
Tomorrow morning will look fairly similar to this morning, only with
the MCS closer to central Kentucky and probably lasting longer as
the low-level jet is a bit more persistent just ahead of the front.
MCS should still weaken or dissipate by midday, but will again leave
behind plenty of boundaries in an juicy environment. This bodes well
for re-development in the heat of the afternoon, which supports
likely POPs again.
Precip will diminish from west to east, mainly Wednesday evening as
the front pushes in and deeper moisture is shunted to our south and
east.
Not much confidence in the temp forecast as it will be modulated by
clouds and precip. Expect mins in the lower/mid 60s, with daytime
temps hitting 80. Max temps have the higher bust potential, as too
much rain will keep us in the mid 70s, while substantial breaks of
sunshine will give us mid 80s.
.Long Term (Thursday - Tuesday)...
Issued at 300 PM EDT Tue May 21 2013
At the start of the long-term period, the slow moving cold front
that is currently across the Plains and Middle Mississippi Valley
will be exiting our forecast area to the east. The convection
associated with the front will be pushed east and we should start
Thursday dry. However, the upper trough axis will be swinging across
the forecast area during the afternoon hours. Believe some
low-topped showers will develop in afternoon, which could produce
locally gusty winds. There could be some thunder with these showers,
but it will be isolated as cloud tops will be around or just
slightly above the freezing level. Breezy southwest winds will
become northwesterly through the day Thursday, with high
temperatures ranging from the upper 60s to middle 70s.
Distinctly cooler air with low dewpoints will continue through the
weekend, as high pressure of Canadian origin builds southward
through the Mississippi Valley Friday and into the Ohio Valley for
the holiday weekend. Despite clearing skies, Friday will stay quite
cool, with highs ranging from the middle 60s to right around 70
degrees. Temperatures will slowly moderate to low 70s in our north
to upper 70s in our south by Sunday, as ridging aloft edges back
over the Ohio Valley. Overnight lows during the weekend will be
rather cool with the low humidity. Expect lows around 50 degrees
Saturday morning, rising into the middle 50s Sunday morning.
By late Sunday, ridging will strengthen across the southern Plains,
with northwest flow aloft developing across the Ohio Valley. A warm
front will move northward across the forecast area, with moisture
beginning to pool late Sunday along and north of this boundary. The
warm front is expected to stretch along a line from Iowa southeast
through northern Kentucky Monday and shift north Tuesday. However,
there is a lot of model spread associated with the placement of this
boundary. The placement is significant because isolated to scattered
convection is expected to periodically develop along this boundary
and propagate in waves southeastward late Sunday through Monday and
perhaps even into Tuesday. This will spread showers and storms
across the region, but timing and locations to be impacted are much
in question. So, will continue with the running forecast of a slight
chance.
As for temperatures Monday through Tuesday, we should see a warm up
if heights aloft increase and the warm front lifts north. Will go
with high temperatures ranging from the middle 70s to lower 80s, but
this has a high bust potential if waves of storms track across the
region and cloud cover inundates the forecast area.
&&
.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Tue May 21 2013
Still a tricky TAF set, but we seem to be coming into line with
previously advertised conditions as we get enough sunshine to
support heating. Will initialize BWG with VCTS as a cluster of
storms makes its way east along the KY/TN border. Any direct impact
on the airport will be too brief to carry in the TAF. Convection has
yet to get going near SDF or LEX, but as temperatures warm we do
expect scattered storms to develop. As we are still a few degrees
shy of convective temps, will keep with the previous idea of
introducing VCTS beginning around 20-21Z.
Still looking for this activity to diminish after sunset with the
loss of heating. Will re-introduce precip as prevailing TSRA around
or just after midnight as the nose of a 40-50 kt low-level jet finds
its way into Kentucky. Will most likely see brief restrictions of
MVFR or even IFR later in the night, but look for prevailing VFR for
the vast majority of the time.
The latter few hours of the TAFs on Wednesday morning will be a lull
between complexes, with dry weather and VFR conditions. Only real
concern in this period will be SSW winds gusting into the 20-25 kt
range.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Short Term.......RAS
Long Term........MJP
Aviation.........RAS
Hazardous weather outlook, May 21, 2:43 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT TUE MAY 21 2013
INZ076>079-083-084-089>092-KYZ023>034-038-053-061>064-070>076-221945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON
343 PM EDT TUE MAY 21 2013 /243 PM CDT TUE MAY 21 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
EVENING...AND AGAIN AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM
THE PLAINS. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THE
STRONGER STORMS...AS WELL AS BRIEF HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NUMEROUS THUNDERSTORMS ASSOCIATED WITH THE APPROACHING COLD FRONT
ON WEDNESDAY COULD PRODUCE HEAVY RAINFALL...AND DAMAGING WINDS AND
HAIL WILL BE POSSIBLE IF STRONGER STORMS CAN DEVELOP.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY...WITH BRIEF
HEAVY RAINFALL...LOCALIZED GUSTY WINDS...AND LIGHTNING AS THE
MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND WEDNESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
KYZ035>037-039>043-045>049-054>057-065>067-077-078-081-082-221945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE...
LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT TUE MAY 21 2013 /243 PM CDT TUE MAY 21 2013/
...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS MAY BECOME SEVERE THROUGH EARLY EVENING...WITH
DAMAGING WINDS AS THE MAIN THREAT. FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF TORRENTIAL RAINFALL ARE ALSO POSSIBLE.
ADDITIONAL THUNDERSTORMS AFTER MIDNIGHT COULD PRODUCE HEAVY
RAINFALL AND GUSTY WINDS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NUMEROUS THUNDERSTORMS ASSOCIATED WITH THE APPROACHING COLD FRONT
ON WEDNESDAY COULD PRODUCE HEAVY RAINFALL...AND DAMAGING WINDS AND
HAIL WILL BE POSSIBLE IF STRONGER STORMS CAN DEVELOP.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY...WITH BRIEF
HEAVY RAINFALL...LOCALIZED GUSTY WINDS...AND LIGHTNING AS THE
MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND WEDNESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
RAS/MJP
In the hours before
Special weather statement, May 21, 2:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM CDT TUE MAY 21 2013
KYZ081-082-212005-
CLINTON KY-CUMBERLAND KY-
246 PM CDT TUE MAY 21 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF ALBANY...AND MOVING NORTHEAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
CARTWRIGHT AND UPCHURCH...
NORA AND ALPHA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8530 3672 8536 3683 8512 3683 8511
3686 8506 3683 8506 3680 8501 3676 8500
3670 8502 3668 8500 3667 8500 3662 8513
TIME...MOT...LOC 1946Z 242DEG 40KT 3669 8520
RJSLocal storm report, May 21, 2:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST CAMPBELLSVILLE 37.35N 85.35W
05/21/2013 E55 MPH TAYLOR KY TRAINED SPOTTER
TREE DOWN 11 MILES SOUTH OF CAMPBELLSVILLE ON HWY 55
CLOSE TO ADAIR COUNTY.
&&
EVENT NUMBER LMK1300211
SZAPPANOSSpecial weather statement, May 21, 3:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT TUE MAY 21 2013
KYZ039-046-047-054-055-065>067-077-078-082-212035-
ADAIR KY-ANDERSON KY-BOYLE KY-CASEY KY-CLINTON KY-LINCOLN KY-MARION
KY-MERCER KY-RUSSELL KY-TAYLOR KY-WASHINGTON KY-
404 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
SPRINGFIELD TO 10 MILES SOUTHEAST OF SPRINGFIELD TO 10 MILES
SOUTHWEST OF LIBERTY TO 9 MILES SOUTH OF JAMESTOWN...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
LAWRENCEBURG...
JAMESTOWN...
HARRODSBURG...
DANVILLE...
WHITTLE AND STEWART...
ASHBROOK AND SINAI...
BALLARD AND HICKORY GROVE...
FOX CREEK AND NEEDMORE...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
42 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3758 8514 3785 8521 3808 8485 3794 8479
3791 8483 3789 8480 3791 8478 3775 8472
3770 8474 3770 8472 3726 8468 3712 8490
3705 8490 3699 8483 3695 8490 3696 8494
3692 8495 3686 8506 3678 8501 3673 8512
TIME...MOT...LOC 2005Z 243DEG 28KT 3787 8511 3762 8504
3722 8502 3686 8502
RJSSpecial weather statement, May 21, 3:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT TUE MAY 21 2013
KYZ035-039-040-047-048-055-056-066-067-212050-
ANDERSON KY-BOYLE KY-CASEY KY-FRANKLIN KY-GARRARD KY-JESSAMINE
KY-LINCOLN KY-MERCER KY-WOODFORD KY-
421 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
LAWRENCEBURG TO HARRODSBURG TO 12 MILES NORTHEAST OF JAMESTOWN...AND
MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
FRANKFORT...
VERSAILLES...
STANFORD...
LAWRENCEBURG...
FOX CREEK...
STRINGTOWN AND VANARSDELL...
AVENSTOKE AND NEVIN...
ALTON AND FARMDALE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 60.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
48 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3712 8498 3782 8502 3785 8500 3799 8517
3830 8479 3802 8465 3801 8466 3800 8464
3792 8460 3733 8459 3716 8482 3710 8494
TIME...MOT...LOC 2021Z 233DEG 26KT 3799 8503 3774 8489
3712 8490
RJSLocal storm report, May 21, 3:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
05/21/2013 MERCER KY BROADCAST MEDIA
ONE TREE REPORTED DOWN.
&&
EVENT NUMBER LMK1300212
SZAPPANOSSpecial weather statement, May 21, 3:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT TUE MAY 21 2013
KYZ035>037-040>042-048-049-056-057-067-212115-
BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-HARRISON
KY-JESSAMINE KY-LINCOLN KY-MADISON KY-SCOTT KY-WOODFORD KY-
448 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
VERSAILLES TO NICHOLASVILLE TO 7 MILES SOUTH OF NICHOLASVILLE TO 10
MILES SOUTHWEST OF BRODHEAD...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
NICHOLASVILLE...
RICHMOND...
LANCASTER...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8401 3783 8410 3756 8409 3751 8426
3753 8434 3747 8438 3748 8444 3733 8450
3735 8456 3726 8470 3761 8470 3763 8465
3767 8470 3786 8469 3804 8485 3809 8483
3810 8490 3818 8497 3840 8422 3793 8400
TIME...MOT...LOC 2047Z 250DEG 39KT 3817 8470 3794 8458
3779 8452 3736 8455
RJSThunderstorm Wind, Fayette
- When
- May 21, 4:00 PM EST
- Where
- Fayette County, 2.28 mi ESE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.040, -84.460
The Lexington media reported several trees down across the city.
Thunderstorm Wind, Fayette
- When
- May 21, 4:10 PM EST
- Where
- Fayette County, 0.89 mi NNW of East Hickman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.932, -84.474
A spotter relayed a report of several trees down along Tate's Creek Road south of Lexington. Scattered power outages developed around this neighborhood as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Tornadoes and Damaging Winds in Indiana, May 21, 2013$230,000 · EF0 · 31 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$84,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Louisiana, May 21, 2013$45,000 · 55 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441182, 441183.